Vulvodynia and swelling

I have been diagnosed with Vulvodynia (I have Sjogrens) and have started taking Pregabalin. This helps with the burning but the feeling of swelling is if anything getting worse. I feel as if I am sitting on a tennis ball (at least !)

I haven't read of anyone else having this feeling. My GP says I'm not actually swollen I just feel as if I am. Could it be PN. You can see I have been googling ! Help!

17 Replies

oldestnewest
  • I was told that they swelling or feeling of swelling is caused by the tight muscles not allowing the blood to flow properly. Most of pain is left sided and it is very obvious that my left side swells when flaring. Pt would probably be a benefit for you. Hugs

  • I would try taking a xanax or valium when you have that feeling because they are great muscle relaxers. It would show you whether it is due to tight muscle.

  • Is that all you use, and does it help long term? I have been given high potency steroid ointments...helps some but not enough. Currently using a compound of baclofen, gabapentin & amitriptyline. Can not decide if it is helping or not. I take an xanax 0.50 mg at night although not prescribed for the vulvodynia. I sure wish taking those would relieve my issues.

  • I only take methadone and it really helps my burning pain. Occasionally if the pain is extra bad, I will take a Xanax and it will really relax me, but also makes me sleepy.

  • Thanks for you reply! I can not take methadone, it makes changes in my hear readings on my EKG's. Funny, when they first prescribed methadone my first thought they thought I was addicted to drugs, did not know, at the time it was used for pain as well. Glad you are getting help!

  • Yikes! Scary to hear it changed your ekg. The one negative with methadone is there is research that shows much higher incidence of cardiac arrest. My doctor had me get an ekg, and mine was normal, however, my heart rate is incredibly high (over 100 when sitting, but only 70 when lying down). That scares me. But it's the only thing I can take that allows me to sit and work. All I can do is make sure my will is in place and affairs are in order :(

  • Isn'the that the truth!! I was reading a 12 year old had this. Have you ever used vagikool? They got them for little girl. Shaped for the v...have a sleeve to put them in...sell them on amzon, I just may order some!

  • Those look cool. In my experience, ice has usually only been helpful for reducing swelling with acute injuries, rather than helping this chronic nerve pain, but very occasionally, if I had a very high level of pain, it would help numb the area long enough to get my tenseness and pain under control.

  • Thanks! I wanted input before I ordered the .

  • I've also have the "swollen" feeling. From what I understand, this is fairly common with vulvodynia.

  • Thank you for your very helpful replies. I will talk to my GP when I next see him. I expect it would account for problems with emptying my bladder in the evening when the 'swelling' is at it's worst. Hey ho !

  • I was told by my gyno that valium is the best muscle relaxer for the pelvis. I feel it really helps. I take it orally but he told me it can be inserted into the vagina a well. They also make valium suppositories at compound pharmacies.

  • Thank you for your very helpful replies. I expect it would account for difficulties sometimes emptying my bladder. Hey ho!

  • My insurance will not pay for any compounds because they are powders!! Go figure, Of course they will pay for the oral drugs.

    Did he mean insert the tablets vaginally? Don't you need some kind of lube?

  • I have the feeling of something in my left side pelvis. It has been 9 years and I got diagnose with Pudendal Neuralgia or Entrapment. Have had trigger point injections inside vagina and out. They do help for awhile but I have to get them every 3 months or I am in agony again. The first week after its done is hard but I know a little relief is on the way. Every time the nerve and muscles flare I feel like something is inside there. I hope you find some better help.

  • My doc said injections would be the last thing he would do. I wonder if he is talking about trigger point or pudenal. Are the injectionsame very painful?

  • Did this feeling ever go away? I have the same feeling in my vestibule. It almost feels like there is a tampon hanging out. I have a appointment with another specilist next week. My first specialist diagnosed me with vestibuldynia and did steroid injections. It helped the right side, but not the left. I also got a really bad yeast infection that took 3 weeks to get rid of.

    I'm just over this feeling. Anyone else have any luck with this?

You may also like...